Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had colonoscopy. Started bleeding. How to treat this?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1680 Questions
I had a colonoscopy too weeks ago today. I have started having some bleeding. What can I do to stop this. It happens when I go to the bathroom. I think it from straining.
Posted Thu, 5 Dec 2013 in Digestion and Bowels
Answered by Dr. Ratnakar Kini 10 minutes later
Brief Answer: More information needed to give a better answer. Detailed Answer: Hi, Thanks for posting your query. I am Dr.Ratnakar Kini and I am pleased to assist you. I would like to have some more information before I can give my opinion. 1. Why was colonscopy done? 2. What was the colonoscopy report ? 3.Have you had rectal bleeding before? 4. How is your bowel movement/ Are you constipated? Get back to me with these information and I would give my opinion. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
Follow-up: Had colonoscopy. Started bleeding. How to treat this? 6 minutes later
It was done because I have been constipated. they found that I have diverticulosis!
Answered by Dr. Ratnakar Kini 31 minutes later
Brief Answer: Detailed answer given below Detailed Answer: Hi, The rectal bleeding you have could be from hemorrhoids or could be from the diverticula you have. If the bleeding has not stopped and if there is continuous nonstop bleeding, you need to get medical attention. If the bleeding occurs only when you have bowel movements, it is most likely due to hemorrhoids and constipation worsens it. To prevent recurrent bleeding, you need to take high fiber diet, take fiber supplements like metamucil and drink lot of fluids. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor